Colorado, 2007Heavy Rain in Colorado, August 29, 2007
August 29, 2007 · NWS GJT · 1 event in 1 county or zone
Heavy rain caused minor flooding in Durango.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused minor flooding in Durango.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 29, 1:22 PM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 29, 1:22 PM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
222 PM MDT WED AUG 29 2007
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
TERRAIN DRIVEN THUNDERSTORMS WILL CONTINUE THIS EVENING. A SMALL VORT
MAX KICKED OFF A FEW TSTMS OVER SOUTHERN GUNNISON COUNTY ABOUT
MIDMORNING BUT THOSE HAVE SINCE MOVED EAST OF THE AREA. THE RIDGE
OVER THE FOUR CORNERS STATES IS BUILDING NORTH AND WEST OVER THE
GREAT BASIN AND NORTHERN ROCKIES. THIS DEVELOPMENT WILL TURN THE FLOW
ALOFT TO THE NORTHWEST AND BRING IN GRADUALLY DRIER AIR THROUGH
FRIDAY. MOISTURE AND ANY WAVES FROM THE GULF OF MEXICO WILL BE
SHUNTED TO THE WEST AND INTO THE EASTERN PACIFIC...THUS CUTTING OFF
THE MOISTURE FLOW INTO THE AREA. HAVE STAYED WITH THE SLOW DRYING
TREND WITH MAX TEMPS CLOSER TO THE GENERALLY WARMER GFS WITH COOL
NIGHT.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...
GOOD MODEL CONTINUITY THROUGH MONDAY OF NEXT WEEK WITH THE
SUBTROPICAL RIDGE EXTENDING FROM THE DESERT SOUTHWEST ACROSS THE
FOUR CORNERS TO THE SOUTHERN PLAINS. NO INDICATIONS OF A DEEP AND
MOIST FLOW OF SUBTROPICAL MOISTURE TO ADVECT OVER THE AREA SO
MAINLY DIURNAL AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS
EXPECTED OVER THE HIGH TERRAIN EACH DAY. MODELS BEGIN TO DIVERGE ON
THE LARGE SCALE PATTERN THE MIDDLE OF NEXT WEEK WITH INDICATIONS THAT
A TROUGH MAY FORM OVER THE WESTERN CONUS. VERY LOW CONFIDENCE IN
THIS IDEA RIGHT NOW SO THE FORECAST IS MAINLY ONE OF PERSISTENCE
THROUGH WEDNESDAY. TEMPERATURES GENERALLY FORECAST TO BE A LITTLE
ABOVE NORMAL.
&&
.AVIATION...
VFR CONDITIONS PREVAIL WITH WIDELY SCATTERED LATE AFTERNOON AND
EVENING THUNDERSTORMS AND CUMULUS CLOUDS OVER THE MOUNTAINS. BRIEF
MVFR CONDITIONS MAY OCCUR NEAR THE THUNDERSTORMS AND ONLY A FEW
STORMS ARE EXPECTED TO DRIFT OVER THE MOUNTAIN VALLEYS. THUNDERSTORMS
WILL DISSIPATE SOON AFTER SUNSET...THEN REDEVELOP THURSDAY
AFTERNOON.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM...CJC
LONG TERM...TAL
AVIATION...CJC
Hazardous weather outlook, Aug 29, 5:00 AM MST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT WED AUG 29 2007
COZ001>014-017>023-UTZ022>025-027>029-301200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT WED AUG 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY OVER THE HIGHER
TERRAIN...WILL DEVELOP IN THE EARLY AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL DISSIPATE DURING THE EVENING. A FEW OF THE
STRONGER STORMS WILL PRODUCE SMALL HAIL AND ERRATIC WIND GUSTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND
EARLY EVENING HOURS ON THURSDAY. BUT SLIGHTLY DRIER CONDITIONS CAN
BE EXPECTED ON FRIDAY LASTING THROUGH THE LABOR DAY WEEKEND...BUT
ISOLATED AFTERNOON THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE
SOUTHWESTERN COLORADO MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Heavy Rain, La Plata
- When
- August 29, 3:25 PM MST to 4:00 PM MST
- Where
- La Plata County, Durango
- Reported by
- Trained Spotter
- Coordinates
- 37.270, -107.880
A thunderstorm produced heavy rain and pea size hail in Durango. Minor flooding occurred across Highway 160 and 550 near the Home Depot.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, August 29, 20071 death · 1 injured · 1 event
- Lightning Strike in Texas, August 29, 20071 death · 1 event
- Hail and Damaging Winds in Michigan, August 29, 2007$204,000 · 1.5 in hail · 32 events
- Damaging Winds in Michigan, August 29, 2007$164,000 · 52 kt wind · 11 events
- Damaging Winds in Arizona, August 29, 2007$230,000 · 65 kt wind · 2 events
- Damaging Winds in Texas, August 29 to 30, 2007$60,000 · 50 kt wind · 4 events
- Hail and Lightning Strike in Georgia, August 29, 2007$50,000 · 0.75 in hail · 2 events
- Damaging Wind in North Carolina, August 29, 2007$50,000 · 60 kt wind · 1 event
- Damaging Winds in Kentucky, August 29, 2007$31,000 · 50 kt wind · 4 events
- Flash Flooding and Lightning Strikes in Alabama, August 29, 2007$24,000 · 7 events
- Damaging Wind in Kentucky, August 29, 2007$25,000 · 60 kt wind · 1 event
- Damaging Winds in Michigan, August 29, 2007$15,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56792.